Alert archive / California / Wind Advisories in 2011

Wind Advisory 27, NWS Phoenix, AZ

June 6, 2011

NWS Phoenix, AZ issued this wind advisory at Jun 6, 2011, 2:49 AM PDT. It took effect at Jun 6, 2011, 3:00 AM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2011, 2:49 AM PDT (09:49 UTC)
In effect from
Jun 6, 2011, 3:00 AM PDT
Expired
Jun 6, 2011, 7:00 AM PDT
In force
4 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

182 
WWUS75 KPSR 060949
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
249 AM MST MON JUN 6 2011

.STRONG WEST WINDS ACROSS IMPERIAL COUNTY THIS MORNING.

CAZ033-061400-
/O.NEW.KPSR.WI.Y.0027.110606T1000Z-110606T1400Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
249 AM PDT MON JUN 6 2011

...WIND ADVISORY IN EFFECT UNTIL 7 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PDT THIS MORNING. 

* AFFECTED AREA: IMPERIAL COUNTY

* LOCATIONS INCLUDE: BRAWLEY...CALEXICO...EL CENTRO AND IMPERIAL

* TIMING: STRONG WEST WINDS THROUGH 7 AM PDT THIS MORNING...TAPERING
  OFF BY SUNRISE.

* WINDS: GUSTY WEST WINDS 20 TO 40 MPH WITH A FEW PEAK GUSTS NEAR 50 MPH.

* IMPACTS: GUSTY WINDS WILL PRODUCE SOME BLOWING DUST AND SAND WHICH
  MAY LOWER VISIBILITIES BELOW 3 MILES AT TIMES AND PRODUCE
  POTENTIALLY DANGEROUS DRIVING CONDITIONS. THE STRONG GUSTS WILL
  MAKE DRIVING DIFFICULT FOR MOTORISTS IN HIGH PROFILE
  VEHICLES...ESPECIALLY THOSE DRIVING ON NORTH TO SOUTH ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

BRECKENRIDGE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 5, 8:50 PM PDT, 5 hours 59 minutes earlier.

Area forecast discussion, Jun 5, 8:50 PM PDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
850 PM MST SUN JUN 5 2011

.SYNOPSIS...
A RATHER STRONG LOW PRESSURE SYSTEM NEAR NORTHERN CALIFORNIA WILL
MOVE INTO TOWARD THE NORTH CENTRAL PLAINS MONDAY AND TUESDAY. AS IT
DOES SO...TEMPERATURES WILL DROP AROUND 5 TO 10 DEGREES AND WINDS
WILL INCREASE ACROSS SOUTHERN CALIFORNIA AND MUCH OF ARIZONA. FOR
THE REST OF THE WEEK AND INTO THE FOLLOWING WEEKEND...WEAK LOW
PRESSURE WILL REMAIN OVER THE WESTERN STATES HELPING TO KEEP
TEMPERATURES BELOW NORMAL. NO RAIN IS EXPECTED.

&&
DISCUSSION...
THE LARGE UNSEASONABLY STRONG PACIFIC LOW PRESSURE SYSTEM THAT HAD
BEEN STATIONARY ALONG THE WEST COAST IS STARTING TO MOVE INLAND. AS
A RESULT...STRONGER AND DRIER SOUTHWESTERLY FLOW ALOFT WILL SPREAD
INTO THE REGION MONDAY AND TUESDAY...ESPECIALLY IN OUR FORECAST AREA
SOUTHEAST CA TO SOUTH CENTRAL AZ. GUSTY AFTERNOON WINDS ARE ON TAP
FOR MOST OF OUR FORECAST AREA. WIND GRIDS AND THE FIRE WEATHER
FORECAST WAS UPDATED EARLIER TO REFLECT STRONGER AFTERNOON WINDS ON
MONDAY. OTHERWISE...FORECASTS LOOK OK FOR NOW. PREVIOUS DISCUSSION
BELOW STILL APPLIES.

PREVIOUS DISCUSSION...
AS EXPECTED EARLIER...CONVECTION HAS DEVELOPED EAST OF OUR FORECAST
AREA ACROSS THE WHITE MOUNTAINS THIS AFTERNOON WHERE BOUNDARY LAYER
MOISTURE INCREASED ENOUGH TO GENERATE CAPE. THAT MEANS OUR CWA WAS
CLOUD-FREE THIS AFTERNOON WITH TEMPERATURES AROUND 100 F AND DEW
POINTS IN THE SINGLE DIGITS TO TWENTIES GENERATING HUMIDITY VALUES
BELOW 10 PERCENT. LARGE SCALE PATTERN REMAINED VERY AMPLIFIED...WITH
THE CLOSED LOW OFF THE NORTHERN CALIFORNIA COAST /H5 HEIGHT
ANOMALIES OF -5 STANDARD DEVIATION/ AND A SPRAWLING HIGH OVER THE
CENTRAL CONUS /STANDARDIZED HEIGHT ANOMALY OF PLUS-2/.
OPERATIONAL/ENSEMBLE MEMBERS CONTINUE TO SHOW EXCELLENT AGREEMENT
AND CONTINUITY WITH THE FORECAST THROUGH THE NEXT SEVEN DAYS.

LEADING SHORT WAVE WILL EJECT FROM NORTHERN CALIFORNIA TOWARD
MONTANA MONDAY...SWEEPING A COLD FRONT ACROSS THE SOUTHWEST. WINDS
WILL BECOME BREEZY IN RESPONSE AND SEVERAL DEGREES /4 TO 10
F...GREATEST COOLING ACROSS SE CA/ OF COOLING WILL OCCUR. WINDS
STILL EXPECTED TO REMAIN WELL BELOW FW.W THRESHOLD.

REST OF THE WEEK LOOKS FAIRLY STAGNANT WITH A LONG WAVE TROUGH OVER
THE WESTERN CONUS AND SHORT WAVES MOVING IN-AND-OUT OF IT AT TIMES.
TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH NEXT WEEKEND AND
FLUCTUATE JUST A FEW DEGREES. NO CHANCES FOR PRECIP AT THIS
TIME. GOOD CONFIDENCE IN THIS PATTERN AS IT IS WELL DEPICTED BY
GFS/ECMWF AND GFS HAS REMAINED VERY CONSISTENT THE PAST SEVERAL
DAYS.

&&

.AVIATION...
SOUTHWEST AND SOUTH-CENTRAL ARIZONA AND FAR SOUTHEAST CALIFORNIA
INCLUDING KPHX...KIWA...KIPL...AND KBLH AIRFIELDS...

THROUGH 07Z MON...CLEAR SKIES...WEST WINDS 5 TO 15 KNOTS. FROM 07Z
MON THROUGH 19Z MON...CLEAR SKIES AND LIGHT WIND. FROM 19Z MON
THROUGH 04Z TUE...CLEAR SKIES. INCREASING WEST TO SOUTHWEST WIND 15
TO 25 KNOTS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
TEMPERATURES WILL DROP TO JUST BELOW AVERAGE FOR EARLY JUNE THIS
WEEK. GENERALLY TYPICAL DIURNAL WINDS ARE EXPECTED THIS WEEK WITH
SOME AFTERNOON LOCAL BREEZES MAINLY IN THE HIGHER ELEVATIONS. VERY
DRY AIR IS EXPECTED TO CONTINUE WITH MINIMUM AFTERNOON HUMIDITY
MOSTLY IN THE SINGLE DIGITS AND WITH ONLY POOR TO FAIR OVERNIGHT
RECOVERY. FUELS REMAIN VERY DRY...AS WELL AS RH VALUES REMAIN VERY
LOW.

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...VASQUEZ/INIGUEZ
AVIATION...VASQUEZ
FIRE WEATHER...CDEWEY
Hazardous weather outlook, Jun 5, 4:45 PM PDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
445 PM MST SUN JUN 5 2011

AZZ024-061245-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
445 PM MST SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...GUSTY AFTERNOON AND EARLY EVENING WINDS 15 TO 25 MPH
 WITH GUSTS TO NEAR 35 MPH. GUSTY WINDS AND LOW HUMIDITY WILL
 INCREASE THE FIRE DANGER POTENTIAL.

TUESDAY THROUGH SATURDAY...NO WEATHER HAZARDS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.